MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed signs of bowel dilation and severe bowel adhesions post implant of ventralex st mesh.Photo evaluation finds the mesh was correctly implanted and adhesions were noted in some fold exposing the uncoated side of the mesh.However, the photo review did not assist in the root cause determination.Adhesions formation is known inherent risks of surgery/use of the device.The adverse reaction section of the instructions-for-use (ifu), supplied with the device identifies adhesions as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution.The surface orientation section of the ifu states, "it is extremely important that this mesh be oriented correctly to function as intended.The visceral side of the ventralex st hernia patch is designed to temporarily separate tissue surfaces and minimize tissue attachment to the mesh.Place the bioresorbable coated side of the mesh against those surfaces where minimal tissue attachment is desired, i.E.Against bowel or other visceral structures.The uncoated polypropylene mesh side should face the surface where tissue ingrowth is desired.The uncoated polypropylene mesh surface should never be placed against the bowel or other visceral structures." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported on (b)(6) 2025, ventralex st mesh was laparoscopically inserted for a paraumbilical hernia repair using a capsure fixation device.As reported the mesh was dipped in saline prior to insertion.It was deployed through a main 12mm port and lifted to the defect area using a suture passer.On (b)(6) 2025, the patient showed signs of bowel dilation, requiring another surgery.During this procedure, severe bowel adhesions were noted at the edge of the mesh.It was reported that adhesions were removed, and fat omentum was placed over to prevent recurrence of adhesion.As reported "patient is ok now".

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23028717
Report Number1213643-2025-00829
Device Sequence Number13216519
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(11)240223(17)260128(10)HUJP1186
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number5950008
Device Lot NumberHUJP1186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale